Alert archive / South Carolina / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 39, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 26, 2022, 4:59 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2022, 4:59 PM EDT (20:59 UTC)
- Expired
- Apr 26, 2022, 5:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 85 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
304
WUUS52 KCHS 262059
SVRCHS
SCC015-019-035-262145-
/O.NEW.KCHS.SV.W.0039.220426T2059Z-220426T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
459 PM EDT Tue Apr 26 2022
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Charleston County in southeastern South Carolina...
Berkeley County in southeastern South Carolina...
Dorchester County in southeastern South Carolina...
* Until 545 PM EDT.
* At 459 PM EDT, a severe thunderstorm was located near Delemar
Crossroads, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
* Locations impacted include:
North Charleston, Summerville, Goose Creek, Hanahan, Ladson,
I-26/I-526 Interchange, West Ashley, Hollywood, Ravenel, Meggett,
Charleston Airport, College Park, Delemar Crossroads, Magnolia
Gardens and Don Holt Bridge.
This warning includes the following interstates:
I-26 between mile markers 202 and 215.
I-526 between mile markers 17 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3290 7996 3289 7995 3288 7996 3289 7997
3288 7997 3268 8038 3277 8044 3279 8043
3281 8040 3285 8039 3304 8011
TIME...MOT...LOC 2059Z 235DEG 37KT 3281 8034
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Adam1 follow-up statement
306
WWUS52 KCHS 262121
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
521 PM EDT Tue Apr 26 2022
SCC015-019-035-262145-
/O.CON.KCHS.SV.W.0039.000000T0000Z-220426T2145Z/
Charleston SC-Berkeley SC-Dorchester SC-
521 PM EDT Tue Apr 26 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR PORTIONS OF CHARLESTON...BERKELEY AND DORCHESTER COUNTIES...
At 521 PM EDT, a severe thunderstorm was located near Magnolia
Gardens, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
Locations impacted include:
North Charleston, Summerville, Goose Creek, Hanahan, Ladson,
I-26/I-526 Interchange, West Ashley, Hollywood, Ravenel, Meggett,
Charleston Airport, College Park, Delemar Crossroads, Magnolia
Gardens and Don Holt Bridge.
This warning includes the following interstates:
I-26 between mile markers 202 and 215.
I-526 between mile markers 17 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3290 7996 3289 7995 3288 7996 3289 7997
3288 7997 3268 8038 3292 8029 3304 8011
TIME...MOT...LOC 2121Z 235DEG 34KT 3292 8015
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
AdamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:26 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 26, 3:26 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Charleston SC 326 PM EDT Tue Apr 26 2022 .SYNOPSIS... A cold front will impact the region tonight followed by high pressure into late week. A front could stall over or near the area this weekend. && .NEAR TERM /THROUGH TONIGHT/... Small clusters of showers/tstms are slowly expanding in coverage ahead of a cold front. These storms will move steadily east through the remainder of the afternoon into the early evening. The bulk of the deepest convection is currently timed to be offshore by mid-evening as the initial cold front pushes through, but a risk for isolated to perhaps scattered showers will linger through about 2-3 AM as low-level moisture pools ahead of as secondary surge (likely a second piece of the initial cold front has it oozes around the higher terrain of the Southern Appalachians) that propagates from north-south across the area. Some low clouds could develop ahead of this feature, mainly across Southeast Georgia where cloud bases could reach as low as 1500-2000 ft at times. Expect dry conditions to prevail by daybreak. Pops of 40-60% look on track, highest from the Charleston Tri-County south into the Savannah Metro Area. Lows will range from the mid 50 well inland to the mid 60s along the beaches of Southeast Georgia. There is a risk for isolated strong tstms. While a pulse severe tstm can not be completely ruled out, especially where incoming convection intersects a ribbon of higher low-level theta-e left in the wake of the inland moving sea breeze, the overall risk for severe weather remains fairly low in the absence of high instability aligned with marginal moisture values and fairly weak shear. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... Forecast confidence: Moderate to high. Medium range guidance in pretty good agreement that surface high pressure to the northwest will slowly shift east into the Atlantic by the end of the period. Meanwhile, a west to northwest flow aloft will prevail. This pattern will lead to a dry air mass with no chance of rain until possibly later Friday when moisture/forcing increase a tad due to some shortwave energy aloft and a surface front developing to the north. Temperatures should stay below normal through the period. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Forecast confidence: Low to moderate. There is a bit of uncertainty this period, especially regarding rain coverage/timing, due to the potential for a front to stall over or near the area this weekend and then more troughing aloft early next week. However, rain chances should be a bit greater than normal early next week. Temperatures should be near normal Saturday, then above normal thereafter. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... KCHS, KJZI and KSAV: VFR through mid-afternoon with increasing chances for impacts from showers/tstms late afternoon through early evening, especially at KCHS and KJZI. Risk is greatest 23-01z at KCHS and and KJZI and 00-03z at KSAV. Given the expected movement of convection, VCSH/VCTS was utilized for prevailing conditions with TEMPO 3SM TSRA at KCHS, 1 1/2SM TSRA at KJZI and 4SM -TSRA at KSAV. Refinements will be needed as convective/timing trends become more apparent. Precipitation impacts should end by mid-evening although isolated to scattered showers will likely linger about through about 09z Wednesday; however, impact probabilities at any of the terminals remains too low to justify any mention other than VCSH at this time. A cold front will push through this evening with a secondary push early Wednesday. Some low-level moisture pooling ahead of the secondary push could yield an area of MVFR or even possibly IFR cigs for portions of Southeast Georgia. A mention of MVFR cigs was maintained for KSAV roughly 09-14z. Although IFR is a possibility, its chances are too low for a mention at this time. Extended Aviation Outlook: Low confidence with periodic restrictions possible starting late Friday through the weekend from low clouds, showers and/or storms. && .MARINE... Tonight: Sea breeze influences will diminish after sunset as a cold front approaches from the west. Convection will push offshore early/mid-evening bringing a risk for gusty winds and locally heavy rainfall. A cold front will push offshore by late evening brining a wind shift to the west. Winds will then back to the north as a secondary surge works south across the marine area. Winds will remain less than 15 kt outside of convection, but could surge as high as 15-20 kt over mainly the Charleston nearshore waters closer to daybreak. Seas will average 2-3 ft, but could build near 4 ft over the Charleston nearshore waters. Wednesday through Sunday: Moderate confidence. High pressure should prevail most, if not all, of the period. However, there is a low-medium chance that a front could push into the area from the north this weekend, at least into the SC waters. We do expect a few wind surges through mid week as the high builds in and the pressure gradient tightens. Thus, we may need some marginal Small Craft Advisories, especially for the Charleston nearshore waters and offshore GA waters. Otherwise, the chance of Small Craft Advisory conditions will be very low. Rip Currents: A moderate rip current risk continues for all beaches through this evening due to a 2 ft, 10 second swell. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. &&
Hazardous weather outlook, Apr 26, 3:14 AM EDT, 13 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 314 AM EDT Tue Apr 26 2022 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-270715- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 314 AM EDT Tue Apr 26 2022 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-SCZ048>051-270715- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 314 AM EDT Tue Apr 26 2022 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Apr 26, 4:39 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Charleston SC
439 PM EDT Tue Apr 26 2022
SCZ043-049-050-262130-
Coastal Colleton-Charleston-Inland Colleton-
439 PM EDT Tue Apr 26 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES...
At 438 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Ashepoo, or 16 miles southeast of
Walterboro, moving east at 15 mph.
HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Hollywood, Meggett, Adams Run, Jacksonboro, Ashepoo and Green Pond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3261 8027 3258 8060 3278 8062 3285 8030
TIME...MOT...LOC 2038Z 257DEG 15KT 3270 8052
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
AdamSpecial weather statement, Apr 26, 4:53 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Charleston SC
453 PM EDT Tue Apr 26 2022
SCZ044-045-262115-
Inland Berkeley-Dorchester-
453 PM EDT Tue Apr 26 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
DORCHESTER COUNTIES...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
At 452 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Eastern Lake
Marion to 6 miles north of Jedburg, and moving northeast at 40 mph.
HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Moncks Corner, Saint Stephen, Bonneau, Southern Lake Moultrie,
Eadytown, Cross, Northern Lake Moultrie and Bonneau Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Moultrie should seek safe harbor immediately. If
caught on the open water, stay as low as possible and wear a personal
flotation device. Remember, if you can hear thunder you are at risk
for being struck by lightning.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3350 7996 3343 7987 3343 7988 3340 7985
3337 7978 3335 7977 3303 8029 3345 8017
3345 8015 3346 8015 3346 8014 3349 8015
3350 8012 3350 8009 3351 8008
TIME...MOT...LOC 2052Z 227DEG 33KT 3348 8014 3314 8020
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
AdamSpecial weather statement, Apr 26, 4:56 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Charleston SC
456 PM EDT Tue Apr 26 2022
SCZ048>051-262130-
Coastal Colleton-Coastal Jasper-Charleston-Beaufort-
456 PM EDT Tue Apr 26 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT, CHARLESTON,
COLLETON AND JASPER COUNTIES...
At 455 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Burton, or over Port Royal, moving east at
25 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Beaufort, Port Royal, Clarendon, Jasper, Bennetts Point, Lemon
Island, Sun City and Shell Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3262 8040 3256 8039 3255 8041 3254 8039
3243 8037 3244 8040 3243 8041 3241 8040
3237 8040 3233 8041 3228 8102 3248 8083
3260 8066 3262 8043 3261 8042
TIME...MOT...LOC 2055Z 258DEG 22KT 3242 8072
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:39 PM EDT | Special Weather Statement | CHS | Colleton | 51 min |
| Apr 26, 4:53 PM EDT | Special Weather Statement | CHS | Berkeley | 22 min |
| Apr 26, 4:56 PM EDT | Special Weather Statement | CHS | Beaufort | 34 min |
| Apr 26, 5:16 PM EDT | Special Weather Statement | CHS | Berkeley | 29 min |
| Apr 26, 5:36 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 41 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.